Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Kind of long question about birth control

I got on the pill when I was 14 (I had really bad period issues and something weird that I can't remember what my GYN called it). I went through like 4 or 5 kinds before getting Yasmin. I was on Yasmin from like 16 til 18,after I found out I was pregnant.

Yasmin worked great for me. Less cramping, fewer bleeding days, better moods, etc. After DD was born I tried the Mirena, which was hellish, but I won't go into details. Then I was back on Yasmin, things still seemed pretty good. Then, because of migraines, my NP talked me into switching to Depo. It was hellish also. Now, I'm BACK on Yasmin lol. However, this time I'm having all kinds of skin issues, bad cramps, heavy bleeding, headaches, etc.

Has anyone had this kind of thing happen (a BC that was great for you suddenly being crappy)? I swear I'm thinking very hard about switching to NFP because the breakouts alone are driving me crazy! It's horrible.

 
Mrs.BAT

Asked by Mrs.BAT at 8:39 PM on Jan. 19, 2011 in Health

Level 38 (105,028 Credits)
This question is closed.
Answers (10)
  • how long was it from when they switched from depo to yasmin again? because maybe the depo wasn't all the way out of your system
    princessbeth79

    Answer by princessbeth79 at 8:40 PM on Jan. 19, 2011

  • i would let your dr know. BC pills made me really sick, so i let my dr know and they switched me. wasnt in balance with my hormones.
    momma112206

    Answer by momma112206 at 8:42 PM on Jan. 19, 2011

  • I would call the doctor. Have you tried any new vitamins recently? They could also cause issues. Your body may not work well with Yasmin anymore.
    zebbiebug

    Answer by zebbiebug at 8:45 PM on Jan. 19, 2011

  • What about a diaphragm? They work without hormones and have no side effects. They never caused a stroke, infertility or PID; you won't gain weight, get depressed, or lose your libido; your periods won't be affected. They have never been the subject of class action lawsuits and are instantly reversible.
    rkoloms

    Answer by rkoloms at 6:28 AM on Jan. 20, 2011

  • I've been back on Yasmin almost 4 months. I only had one Depo shot, early last summer because my side effects were so bad. I only had a couple of minor breakouts after getting the shot, though. This is ridiculous, though. Right now, I have like 12 pimples on my face! As soon as one starts going away, like 3 more will pop up. It's been like this since early December for the most part :(
    Mrs.BAT

    Comment by Mrs.BAT (original poster) at 8:44 PM on Jan. 19, 2011

  • well they might need to change the dosage....you have to remember your body is not the same as it was before you had a baby.
    princessbeth79

    Answer by princessbeth79 at 8:46 PM on Jan. 19, 2011

  • I've tried every BC they offer at the health department (where I have to go now, since I have no insurance and can't afford an OB/GYN), which are the same that my old OBs offered as well.
    Mrs.BAT

    Comment by Mrs.BAT (original poster) at 8:46 PM on Jan. 19, 2011

  • well in that case i would just use condoms lol. since the hormonal birth controls are not working out
    princessbeth79

    Answer by princessbeth79 at 8:51 PM on Jan. 19, 2011

  • Which brings me to another aspect of my freakishness lol. I can only use one specific kind of condom, and only rarely. I'm allergic to latex and most of the lubricants on condoms lol. There's one kind that I can use, but only if we use up to one every few weeks. If I use them like twice a month, I get a yeast infection or UTI or break out in a rash (or any combination of those). Yep, I'm a super freak :( I hate my weird bodily sensitivities so much. That's why NFP is tempting, but we can't afford another baby (that's they only reason I'm still on the pill).
    Mrs.BAT

    Comment by Mrs.BAT (original poster) at 8:57 PM on Jan. 19, 2011

  • I thought diaphragms had a higher fail rate than condoms? Maybe I'm remembering wrong, though. I'm going to research them a bit more and if things don't straighten out soon, I might decide to give it a shot.
    Mrs.BAT

    Comment by Mrs.BAT (original poster) at 2:50 PM on Jan. 20, 2011

Next question in Health
Could it be a hormone prob?

Next question overall (General Parenting)
Nanny job....

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN